MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 35 MM LENGTH 6.5 MM DIA; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 35 MM LENGTH 6.5 MM DIA; PROSTHESIS, HIP
Catalog Number 00662406535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: france customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the screw was broken during the procedure.There was no harm or health consequences to the patient.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: d9; g3; h2; h3; h6.The following sections were corrected: h4.Visual examination of the returned product identified taper below head, head underside, and threads show bio stains.Screw is confirmed fractured and distal fractured piece(s) were not returned for evaluation.Hex shows deformation and gouge damage from attempt to implant and the explant.No other damage was noted.The screw was submitted for further analysis.Analysis determined torsional ductile overload fracture.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
BONE SCREW SELF-TAPPING 35 MM LENGTH 6.5 MM DIA
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20549240
Report Number0002648920-2024-00338
Device Sequence Number7828084
Product Code LPH
UDI-Device Identifier00889024127678
UDI-Public(01)00889024127678(17)331217(10)66456030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K921308
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00662406535
Device Lot Number66456030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale